Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

On the Cauchy problem for an elliptic system

  • 64 Accesses

  • 12 Citations

This is a preview of subscription content, log in to check access.

Bibliography

  1. [1]

    Aronszajn, N., A unique continuation theorem for solution of elliptic partial differential equations or inequalities of second order. Math. Pure Appl. 36, 235–249 (1957).

  2. [2]

    Aronszajn, N., A. Krzywicki, & J. Szarski, A unique continuation theorem for exterior differential forms on Riemannian manifolds. TR 25, U. of Kansas Math. Dept. (1960).

  3. [3]

    Bellman, R.E., & E.F. Beckenbach, Inequalities. Berlin-Göttingen-Heidelberg: Springer 1961.

  4. [4]

    Calderon, A.P., Uniquess in the Cauchy problem for partial differential equations. Amer. J. Math. 80, 16–36 (1958).

  5. [5]

    Carleman, T., Sur un problème de unicité pour des systèmes d'équations aux dérivées partielles à deux variables indépendantes. Ark. Math. Astr. Fys. B 26, 1–9 (1939).

  6. [6]

    Cordes, H.O., Über die Bestimmtheit der Lösungen elliptischer Differentialgleichungen durch Anfangsvorgaben. Nach. Akad. Wiss. Göttingen, Math.-Phys. IIa, No. 11 (1956), 239–258.

  7. [7]

    Douglis, A., Uniqueness in Cauchy problems for elliptic systems of equations. Comm. Pure Appl. Math. 13, 593–608 (1960).

  8. [8]

    Foias, C., G. Gussi, & V. Poenaru, Sur le problème de Cauchy pur le type elliptique à deux variables. Acad. Rep. Pop. Bul. Mat. Fiz. 7, 97–103 (1955).

  9. [9]

    Hadamard, J., Lectures on Cauchy's problem in linear partial differential equations. Yale Univ. Press 1923.

  10. [10]

    Hartman, P., & A. Wintner, On the local behavior of solutions of non-parabolic partial differential equations. III. Approximations by spherical harmonics. Amer. J. Math. 77, 453–474 (1955).

  11. [11]

    Heinz, E., Über die Eindeutigkeit beim Cauchyschen Anfangswertproblem einer elliptischen Differentialgleichung zweiter Ordnung. Nach. Akad. Wiss. Göttingen, Math.-Phys. IIa, No. 1 (1955), 1–12.

  12. [12]

    Hörmander, L., On the uniqueness of the Cauchy problem. Math. Scand. 6, 213–225 (1958).

  13. [13]

    John, F., A note on “improper” problems in partial differential equations. Comm. Pure Appl. Math. 8, 494–495 (1955).

  14. [14]

    John, F., Continuous dependence on data for solutions of partial differential equations with a prescribed bound. Comm. Pure Appl. 13, 551–586 (1960).

  15. [15]

    Kumano-go, H., On the uniqueness of the solution of the Cauchy problem and the unique continuation theorem for elliptic equations. Osaka Math. J. 14, 181–212 (1962).

  16. [16]

    Landis, E.M., Certain properties of equations of elliptic type [Russian]. Dokl. Akad. Nauk. SSSR. 107, 640–643 (1956).

  17. [17]

    Laurentiev, M.M., On the Cauchy problem for the Laplace equation [Russian]. Izvest. Akad. Nauk. SSSR., Ser. Mat. 20, 819–842 (1965).

  18. [18]

    Laurentiev, M.M., On the problem of Cauchy for linear elliptic equations of the second order [Russian]. Dokl. Akad. Nauk. SSSR. (N.S.) 112, 195–197 (1957).

  19. [19]

    Lopatinskii, Ya.B., Uniqueness of the solution of Cauchy's problem for a class of elliptic equations [Russian]. Dopovidi Akad. Nauk. Ukrain. RSR 689–693 (1958).

  20. [20]

    Mergelyan, S.M., Harmonic approximation and approximate solution of the Cauchy problem for the Laplace equation [Russian]. Uspehi Mat. Nauk., (N.S.) 11, 3–26 (1956).

  21. [21]

    Miller, K., Three circle theorems in partial differential equations and applications to improperly posed problems. Arch. Rational Mech. Anal. 16, 126–154 (1964).

  22. [22]

    Mizohota, S., Unicité dans le problème de Cauchy pour quelques équations différentielles elliptiques. Mem. Coll. Sci. Univ. Kyoto, Ser. A. Math. 31, 121–128 (1958).

  23. [23]

    Mizohota, S., Unicité du prolongment des solutions des équations elliptiques du quatrième ordre. Proc. Japan Acad. 34, 687–692 (1958).

  24. [24]

    Müller, C., On the behavior of the solutions of the differential equation Δu=F(x, u) in the neighborhood of a point. Comm. Pure Appl. Math. 7, 505–514 (1954).

  25. [25]

    Nirenberg, L., Uniqueness in Cauchy problems for differential equations with constant leading coefficients. Comm. Pure Appl. Math. 10, 89–105 (1957).

  26. [26]

    Payne, L.E., Bounds in the Cauchy problem for the Laplace equation. Arch. Rational Mech. Anal. 5, 35–45 (1960).

  27. [27]

    Payne, L.E., Pointwise bounds in the Cauchy problem for elastic plates. J. Res. N.B.S. B65, 157–163 (1961).

  28. [28]

    Payne, L.E., Some a priori inequalities for uniformly elliptic operators with application to the Cauchy problem. Tech. Note BN-280, Inst. Fl. Dyn. Appl. Math. (1962).

  29. [29]

    Pederson, R.N., On the unique continuation formula for certain second and fourth order elliptic equations. Comm. Pure Appl. Math. 11, 67–80 (1958).

  30. [30]

    Protter, M.H., Unique continuation for elliptic equations. Trans. Amer. Math. Soc. 95, 81–91 (1960).

  31. [31]

    Pucci, C., Sui problemi di Cauchy non “ben posti”. Rend Accad. Naz. Lincei 18, 473–477 (1955).

  32. [32]

    Pucci, C., Discussione del problema di Cauchy per le equazioni di tipo ellittico. Annali Mat. Pura Appl. 46, 131–153 (1958).

  33. [33]

    Pucci, C., Some topics in parabolic and elliptic equations. Lecture Ser. No. 36, Inst. Fl. Dyn. Appl. Math., College Park, Md. (1958).

  34. [34]

    Rellich, F., Darstellung der Eigenwerte von Δu+λu durch ein Randintegral. Math. Z. 46, 635–636 (1940).

  35. [35]

    Schaefer, P.W., On the Cauchy Problem for an Elliptic System. Tech. Note BN-365, Inst. Fl. Fyn. Appl. Math., U. of Md., 1–99 (1964).

  36. [36]

    Shirota, T., A remark on the unique continuation theorem for certain fourth order elliptic equations. Proc. Japan Acad. 36, 571–573 (1960).

  37. [37]

    Trytten, G., Pointwise bounds for solutions of the Cauchy problem for elliptic equations. Arch. Rational Mech. Anal. 13, 222–244 (1963).

  38. [38]

    Zimmerman, J.M., Band-limited functions and improper boundary value problems for a class of nonlinear partial differential equation. J. Math. Mech. 11, 183–196 (1962).

Download references

Author information

Additional information

Communicated by M. M. Schiffer

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Schaefer, P.W. On the Cauchy problem for an elliptic system. Arch. Rational Mech. Anal. 20, 391–412 (1965). https://doi.org/10.1007/BF00282360

Download citation

Keywords

  • Neural Network
  • Complex System
  • Cauchy Problem
  • Nonlinear Dynamics
  • Electromagnetism